Topic: Xeloda for "Maintenance" purposes (not Stage IV)

Forum: Triple-Negative Breast Cancer — Share with others who have ER-/PR-/HER2- breast cancer.

Posted on: Nov 2, 2021 02:14PM - edited Nov 5, 2021 08:04PM by serendipity09

Posted on: Nov 2, 2021 02:14PM - edited Nov 5, 2021 08:04PM by serendipity09

serendipity09 wrote:

I was given Xeloda last year for "maintenance" purposes, and to say that I had a difficult time on it is an understatement. After some adjustments to the dosage, I was taken off of it after only three cycles (we tried lower doses.) I was diagnosed with a recurrence in July. It was physically present a month after having stopped my last cycle of X, we just thought it was a suture that did not dissolve. I completed rads less than a month ago, and I'm scheduled to start Madame X on Monday.

Are there others out there that used it for precautionary reasons? If so, what, if any SE's did you experience? Any long term/permanent SE's? I'm very apprehensive about going back on it, but know that I have to try again.

I do realize there is a thread for Xeloda for stage IV, and I did ask questions at one point, but was reminded that it was a stage IV group. By no means do I want to diminish anyone's diagnosis with my temporary use of it.

"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde Dx IDC, ER-/PR-, HER2-
Log in to post a reply

Page 6 of 14 (132 results)

Log in to post a reply

Dec 7, 2021 10:59AM serendipity09 wrote:

Started second cycle today SIGH! Neuropathy in fingers subsided somewhat towards the end of my 7 days off. My feet continue to be bothersome. No skin issues on my hands or feet so far , but I've been lathering up daily with a beeswax honey salve that was gifted to me and it is amazing. I don't think the headaches have anything to do with X as they continue daily and in intensity. I see MO next week and will see what she says. I don't like the way I feel, but will do my best to stick it out so long as the MO agrees and SE's do not get worse, taking into consideration that I'm just beginning cycle two and SE's can progress as time goes on. Praying for the best.


"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde Dx IDC, ER-/PR-, HER2-
Log in to post a reply

Dec 7, 2021 05:13PM norcals wrote:

Serendipity,

Hopefully your MO can figure out what is causing the headaches. It does feel like a long and never ending process. I hope the SEs do not get worse.

Hugs

Dx 6/17/2019, IDC, Left, 6cm+, Stage IIIC, Grade 3, ER-/PR-, HER2- Chemotherapy 6/24/2019 AC + T (Taxol) Chemotherapy 4/6/2020 Xeloda (capecitabine) Radiation Therapy Whole breast: Breast, Lymph nodes, Chest wall
Log in to post a reply

Dec 7, 2021 07:09PM serendipity09 wrote:

Thanks NorCalS! The headaches have me a bit concerned as it's been too long. Maybe it's just stress?! I don't know.

X has really kicked my butt already. I've been on the sofa since about noon with bone and joint pain. Not good as this is exactly how I reacted last year on X.

Hugs to you!

"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde Dx IDC, ER-/PR-, HER2-
Log in to post a reply

Dec 7, 2021 09:57PM lw422 wrote:

Serendipity--I'm just butting into the thread again to say that I wish things would go better for you. It makes my heart hurt that you have to go through so much. I'm keeping tabs on you and wishing I had a magic wand. Hang in there, sweetie.

Log in to post a reply

Dec 8, 2021 01:04AM mamacure wrote:

Oh dear, hang in there Serendipity. The intense headaches, I hope they can do something about those. Will Claritin help at all with the bone pain? I’m very sorry you are dealing with these SEs again. Did you have neuropathy from previous chemo? Sending you healing thoughts.

Hi LW, always good to hear from you!

DX 3/23/21 | IDC LEFT | IBC LEFT | ER-/PR-/HER-2- (FISH) | T4b(inflammatory)N1, overall stage IIIc | Neoadjuvant Chemotherapy April 2021 Taxol, Carbo, Ketruda | Chemo May 2021 Abraxane, Carbo, Keytruda ,AC | Integrative Oncology & Accupuncture
Log in to post a reply

Dec 8, 2021 03:50AM trishyla wrote:

Are you taking Zofran for nausea. Serendipity? It has been known to cause massive headaches. They were one of the worst side effects for me during chemo. I was taking two extra strength tylenol every eight hours just in order to be semi functional.

Good luck. Hope you feel better soon.

Trish

Dx 8/30/2016, IDC, Left, 1cm, Stage IIA, Grade 2, 1/2 nodes, ER+/PR+, HER2- Dx 8/30/2016, IDC, Right, 1cm, Stage IA, Grade 3, 0/1 nodes, ER-/PR-, HER2- Dx 9/6/2016, IDC, Left, 1cm, Stage IIA, Grade 2, 1/2 nodes, ER+/PR+, HER2- Chemotherapy 9/28/2016 AC + T (Taxol) Surgery 4/4/2017 Lymph node removal; Mastectomy; Mastectomy (Left); Mastectomy (Right); Reconstruction (Left): DIEP flap; Reconstruction (Right): DIEP flap Chemotherapy 8/5/2017 Xeloda (capecitabine)
Log in to post a reply

Dec 8, 2021 10:06AM serendipity09 wrote:

Hi LW! Good to hear from you. Hope you are doing well and recovered from rads! Thank you for keeping tbs on me, means a lot.

Mama - Thank you! I struggled with ulnar neuropathy prior to being diagnosed.

Trish - I do not take Zofran on a regular basis, once in a while if I become nauseous. I'm doing Tylenol every 8 hours, it helps alleviate somewhat, but it's very short lived. I suffer from migraines and get botox for that later this week. I never really had headaches until I started rads. I'm hoping the botox will help. Pain meds make me sick so it's a last last resort, but even those only help for about an hour and really aren't worth feeling sick.

"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde Dx IDC, ER-/PR-, HER2-
Log in to post a reply

Dec 8, 2021 09:09PM blue22 wrote:

Hi Serendipity,

Sorry about the headaches. I wish I could better remember how it was for me... I feel like I did have headaches too... but ugh so much of my memory of specifics during treatment is gone. every once in a while I will have a strong memory, or something will stick out to remind me of something.

You said maybe they are related to stress. Is there anything you can do to help you relieve the stress such as breathing techniques or meditation?


Dx 1/2019, IBC, Left, 6cm+, Stage IIIB, Grade 3, ER+/PR+, HER2- Chemotherapy 2/15/2019 Abraxane (albumin-bound or nab-paclitaxel), Adriamycin (doxorubicin), Cytoxan (cyclophosphamide), Taxol (paclitaxel) Dx 7/30/2019, IDC/IBC, Left, 6cm+, Stage IIIC, Grade 3, 4/14 nodes, ER+/PR+, HER2- Surgery 7/30/2019 Lumpectomy; Lumpectomy (Right); Lymph node removal; Mastectomy; Mastectomy (Left) Dx 8/2019, DCIS, Right, <1cm, Stage 0, ER+/PR+ Radiation Therapy 10/8/2019 Targeted Therapy Perjeta (pertuzumab) Targeted Therapy Herceptin (trastuzumab) Chemotherapy Xeloda (capecitabine)
Log in to post a reply

Dec 8, 2021 09:26PM - edited Dec 8, 2021 09:27PM by serendipity09

Hi Blue! Thank you! I really need to get better about taking the time to meditate. I do, however, do breathing techniques, they haven't helped.

I understand about not remembering, Chemo brain is real and I believe can last a lifetime, not to mention how traumatic all of this really is that some bury it so deep that they don't remember (not saying you) :) Have a great night!


"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde Dx IDC, ER-/PR-, HER2-
Log in to post a reply

Dec 8, 2021 10:52PM - edited Dec 9, 2021 12:24AM by lw422

Hey Mamacure and Serendipity. I'm doing fine these days; just occasional tightness and weirdness under my arm that I guess I'll have for a while. I hope both of you are hanging in there with treatment. :flowers:

Hey Blue!

Page 6 of 14 (132 results)

Scroll to top button